Jump to content
CrazyBoards.org

I need some help with my pdoc.


Recommended Posts

Hi everyone,

I haven't much been in the mood to post lately

Well I have to ask.

How on earth will I get my pdoc to help me with my ADD?

My ADD/ADHD symptoms are getting worse and worse

I can not read any of my books and skip around when reading on the web leading me to have to re-read things all the time.

I am very disorganized and just getting more and more scattered

I have no idea why they would get worse but they are.

Lack of treatment probably.

I talked to him about it last visit and he said I can't take anything for it because of the risks.

Which he said were sleep issues and possibly unstable mood.

I didn't really put up much of a fight

I just backed down.

So...I'm wondering what does everyone think?

Should I get a second opinion?

I'm definitely mentioning it again.

Yet I feel I'm going nowhere with it.

Any thoughts or suggestions?

Link to comment
Share on other sites

You might want to ask your pdoc what the "risks" are. Specifically, anything that he feels is riskier than sleep deprivation.

I have sleep issues too, and neither I nor any of my pdocs have ever had qualms about me taking Focalin (XR no less!) in the morning and then Mirapex (ne

Link to comment
Share on other sites

Hi everyone,

I haven't much been in the mood to post lately

Well I have to ask.

How on earth will I get my pdoc to help me with my ADD?

My ADD/ADHD symptoms are getting worse and worse

I can not read any of my books and skip around when reading on the web leading me to have to re-read things all the time.

I am very disorganized and just getting more and more scattered

I have no idea why they would get worse but they are.

Lack of treatment probably.

A risk that your doctor might not be considering may come from the Lithium. Many of the medications that are good for ADHD increase sweating, decrease heat tolerance, and make it just a bit easier to dehydrate. That's a bad thing for lithium users, so you'd really have to make sure that you are getting the right amount of fluids and urinating often enough.

Standard risks include:

Increased anxiety and breakthrough panic attacks: If you have OCD, GAD, and PTSD, a stimulant dosage high enough to improve cognition may be too much to handle because of increased anxiety

BP II/NOS: where the noradrenaline effects of stimulants can destabilize someone with an anxiety disorder, the dopamine release caused by these meds can destabilize bipolar.

Then there are the more ADHD-specific risks:

Some folks with both autism and ADHD find stimulants to be unpleasantly calming. The best description I could give would be to imagine all your trains of thought forced to use only one track and they have to take turns...

Some folks have literally been put to sleep by one or more of these medications.

If you want to try ADHD medication, you're really going to have to research how the various medications interact with all of your other problems and existing medications. That is because your doctor will need to be reassured that you DO understand the risks and are prepared to act appropriately if any effects or side-effects become too much to handle. While you may benefit from a stimulant, you and your doctor would probably want to try a cleaner adrenergic medication first. Straterra or desipramine, most likely. If those leave you anxious even at low doses you might have to reconsider what you are trying for.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...